Quick Post

ProIn side effects

New Topic
ProIn side effects
  • I recently loss my beloved Jasmine (9-4-9) to what I believe was from the side effects of giving her ProIn for 3 days. She was fine until her first dose and with each passing dose, her health declinedl Do you know of anyone else expericing this? Do you know of anyone who has lost their beloved friend after taking ProIn? I would like anyone help in getting this drug off the market.

  •   Welcome to the forum, though I'm very sorry it's under these circumstances. I'm so sorry for your loss. I assume Jasmine was taking it for incontinence; did your vet do a urinalysis and a CBC first to make sure her kidneys weren't failing? My dog has been taking PROIN for a few years and has had no problems. PROIN can sometimes raise the blood pressure and cause a stroke though that's not common. Still, your dog should have had her blood pressure checked before starting the medicine. Again, I'm so sorry for your loss; {{{{{{hugs}}}}}}.

  • Janice, thank you for your kind words. yes, Jasmine was taking it for icontinence-yes did urinalysis and vet stated her urine was light and vet also put her on enalapril, heart murmur was a 4 out of 10. After the first dose she began to go down hill. I have since written the vet to let her know and I have also contacted Pegesus Lab which makes it. I strongly feel if a pet had any underlying disease or problem, ProIn makes it manifest. All web sites that sell ProIn clearly state not to be given if heart problems/condition. As soon as I saw this on day 3 (due to Jasmine's appetite loss I knew ProIn has caused it) I ceased giving it to her but the damage had already been done to her kidneys. The following Monday she went into I believe kidney failure and was with be another 45 days. And again Janice, thank you.
  • I'm so sorry for your loss.

    Generally, heart murmurs are graded from 1-5, so if your girl was graded as a 4, that's considered a pretty serious murmur.  It's strange that your vet started her on proin when she knew about the murmur.

    One of my girls has been taking it for 4 years, with no issues.  Before we started her on it, she had bloodwork done, along with a UA.  Now, we do routine monitoring. 

  • Jasmine's vet rated her heart murmur on a scale of 1-10. Started her on enalapril and told me by doing this I gave her another year with me. Bloodwork and UA was done and she stated her urine was weak-that's all. Jasmine received her first dose on a Wednesday, her last dose was Friday evening because my husband and I decided that the more we gave her the sicker she became and by Monday we were at the vets: would not eat, lathargic,throwing up,  just not her usual self. More bloodwork, possible pancreatits attack (none since 2005 we diligently watched what she ate). Jasmine spent 7 days at the vet, most days sedated for she chewed up the IV line. Was called the following Monday to pick her up for she was not eating for them. They had previously ran a test to rule out pancreatitis and stated she was in kidney failure. Jasmine went from 13 lbs to 11 lbs. So that week I became her 'chef'. Everyday was a challenge to determine how she would eat her dog food.: crushed infused with the aroma of lunchmeat, warmed etc. Then that Friday she inhalled some dry Hill's g/d that the vet wanted her on-that night vomiting, then diarehha for 3 days. Went back to the vet-she gave me meds-still diarehha. Changed back to her original vet who had moved about an hour away. He did bloodwork, kidneys were worse, took her off all her meds (one was NOT to be given if kidney failure!!), put her back on Enalepril, gave her pepto-bismal, the diarehha stopped and we started her fluid treatments at home. We knew when we visited vet that our time with Jasmine was very limited and I was not ready to let her go. Then on Sept 1, she stopped eating everything-even people food. That Friday morning, Sept 4 2009, my husband and I both knew that this would be our last day with her-she was staving to death. I could hear her stomach growl but she couldn't eat.

    I truly believe that, along with the incompentent vet, ProIn started all these problems. After reading this forum, it seems if a fur-baby has any underlying health issue, it makes it fester like a boil and erupt.   

     

  • I googled this blog and wanted to tell you that I too had a issue when I put my dog on proin.  Within one day of giving my dog 2 doses, she couldn't stand, eat, drink and was panting with discomfort.  She does have kidney failure so the drug may not work well in combination with that issue.  Immediately I have taken her off of proin and she has fully recovered.  My dog is 14 years old and is incontint when she sleeps.  I can put up with the incontinence as long as she is comfortable.  This experience was very scary and I have no doubt that  this drug would of killed her and notified my vet about this experience.

  • Cheryl, thank you for posting your story. Getting the word out about ProIn is key to letting pet owners know that there are ADVERSE reactions to this drug. Your vet should have provided you with a  Client Information Sheet (which mine did not) and if she was already having kidneys issues, she should never had taken the first pill.

    I'm elated for you that your pet recovered, Jasmine was not that fortunate.

    Jasmine and I appreciate you relating to us your story.